Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 290, NWS Lincoln, IL

August 27, 2000Lawrence County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Aug 27, 2000, 12:02 AM CDT for Lawrence County, Illinois. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Aug 27, 2000, 12:02 AM CDT (05:02 UTC)
Expired
Aug 27, 2000, 12:45 AM CDT
In force
43 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Lawrence County, IL

What was reported inside it

TimeReportWhereRemark
Aug 27, 12:30 AM CDTThunderstorm WindBridgeport, ILNumerous large tree limbs were blown down in Bridgeport.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 5.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2000-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3339 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2000-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3339 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
969 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
1.6
Supercell composite
9.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 270504
SVRSPI
ILC101-270545-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1202 AM CDT SUN AUG 27 2000

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAWRENCE COUNTY IN SOUTHEAST ILLINOIS

* UNTIL 1245 AM CDT

* AT 1202 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER CHAUNCEY...OR ABOUT 10 MILES SOUTHWEST OF
  ROBINSON...MOVING SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHAUNCEY
  BIRDS
  SUMNER
  BRIDGEPORT
  LAWRENCEVILLE
  SAINT FRANCISVILLE

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TfO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.

LAT...LON 3886 8760 3885 8792 3860 8789 3860 8765
          3876 8753

AUTEN

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 8:43 PM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, Aug 26, 8:43 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
843 PM CDT SAT AUG 26 2000

SEVERE WEATHER ACROSS CWA AND HAVE SEVERE THUNDERSTORM WATCH UNTIL
100 AM ACROSS PARTS OF CWA. WILL UPDATE LATER TONIGHT AS SEVERE
WEATHER EXITS REGION. OTHERWISE ACTIVE WEATHER ACROSS PARTS OF CWA
AT THIS TIME.

EH

In the hours before

Local storm report, Aug 26, 9:58 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
958 PM CDT SAT AUG 26 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0937 PM    4 W ATWOOD                IL   WIND DAMAGE
08/26/00   PIATT                          LAW ENFORCEMENT REPORTED
                                          TREES BLOWN DOWN BETWEEN
                                          HAMMOND AND ATWOOD ON ROUTE
                                          36.

TNF
Local storm report, Aug 26, 10:40 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1040 PM CDT SAT AUG 26 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1017 PM    BEMENT AND HAMMOND       IL   1.00 INCH HAIL
08/26/00   PIATT                         TREES AND POWER LINES
                                         ALSO REPORTED REPORTED
                                         BLOWN DOWN. REPOyRTED BY
                                         ESDA.

TNF
Local storm report, Aug 26, 11:05 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1105 PM CDT SAT AUG 26 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

19100 PM    3 N MATTOON               IL   .75 INCH HAIL
08/26/00   COLES

TNF
Local storm report, Aug 26, 11:22 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1122 PM CDT SAT AUG 26 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1T101 PM    MATTOON                   IL   64 MPH TSTM WIND GUST
08/26/00   COLES                          WIND GUST RECORDED AT
                                          COLES COUNTY AIRPORT.

TNF
Special weather statement, Aug 26, 11:30 PM CDT, 32 minutes before
ILZ054>057-061>063-270600-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1130 PM CDT SAT AUG 26 2000

SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM CDT FOR
THE FOLLOWING COUNTIES IN EASTCENTRAL ILLINOIS...CLARK...COLES...
CUMBERLAND...DOUGLAS...EDGAR...MOULTRIE AND SHELBY.

THE REMAINDER COUNTIES IN CENTRAL ILLINOIS THAT WERE IN THIS
SEVERE THUNDERSTORM WATCH HAVE BEEN REMOVED.

LARGE HAIL AND DAMAGING WINDS ARE STILL POSSIBLE IN THE ABOVE
COUNTIES THROUGH 1 AM. HEAVY RAINS OF 1 TO 2 INCHES PER HOUR ARE
ALSO POSSIBLE.

SOME CITIES IN THE WATCH INCLUDE...CHARLESTON...MATTOON...MARSHALL
...SHELBYVILLE...SULLIVAN...TUSCOLA AND PARIS.

KMH
Local storm report, Aug 26, 11:43 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1143 PM CDT SAT AUG 26 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1135 PM    TOLEDO                    IL   WIND DAMAGE
08/26/00   CUMBERLAND                     LAW ENFORCEMENT REPORTED
                                          ESTIMATED 60 MPH WINDS.
                                          TREES REPORTED BLOWN DOWN.

1140 PM    GREENUP                   IL   .75 INCH HAIL
08/26/00   CUMBERLAND                     TREES ALSO REPORTED BLOWN
                                          DOWN BY LAW ENFORCEMENT

TNF

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 7:00 PM CDTSevere Thunderstorm WarningILXFulton75 min
Aug 26, 7:59 PM CDTSevere Thunderstorm WarningILXDeWitt46 min
Aug 26, 8:03 PM CDTSevere Thunderstorm WarningILXMason57 min
Aug 26, 8:38 PM CDTSevere Thunderstorm WarningILXCass, Menard52 min
Aug 26, 8:45 PM CDTSevere Thunderstorm WarningILXPiatt60 min
Aug 26, 9:15 PM CDTSevere Thunderstorm WarningILXSangamon75 min
Aug 26, 9:25 PM CDTSevere Thunderstorm WarningILXDouglas, Moultrie65 min
Aug 26, 9:45 PM CDTTornado WarningILXColes, Douglas, Moultrie45 min
Aug 26, 10:13 PM CDTSevere Thunderstorm WarningILXPiatt32 min
Aug 26, 10:25 PM CDTSevere Thunderstorm WarningILXDouglas65 min
Aug 26, 10:26 PM CDTTornado WarningILXColes49 min
Aug 26, 11:15 PM CDTSevere Thunderstorm WarningILXColes, Cumberland60 min
Aug 26, 11:36 PM CDTSevere Thunderstorm WarningILXClark, Crawford, Jasper69 min
Aug 27, 12:29 AM CDTSevere Thunderstorm WarningILXClay, Richland61 min
Aug 27, 4:51 AM CDTSevere Thunderstorm WarningILXClay24 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.